Get E-Book on COVID-19

Q. Will Eidel induced hypopigmented patch on face fade on its own?

Answered by
Dr. Megha Kakani
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jan 25, 2020

Hello doctor,

I experienced a rash after an allergic reaction that spans from my chest, neck, and face. I removed the allergen from my diet and was prescribed Elidel to help clear the rash. However, I experienced over the course of two to three days, white patches which look as there is absolutely no pigment present in these areas.

Will hypopigmentation from the use of Elidel fade? I was prescribed Elidel for the first time for a rash on my face. I am pale, but these are extremely white patches reminiscent of acne scars (but being completely flat). Is this likely to be permanent? Will it likely fade? If it may fade, how long would this likely take? What are my potential treatment options? No major injury to the sites was noticed aside from the generalized rash that was being treated.

Dr. Megha Kakani

Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

If the patch is secondary to the use of Elidel (Pimecrolimus) fade cream then it is temporary. Within two or three months gradually it will subside. Right now do not use anything else on the face except for sunscreen and moisturizer. If it does not subside even after three months then you can go for the treatment. In treatment there are medicines available which helps in repigmentation of the skin. But right now do not apply any medicines. Let it heal on its own.


Probable diagnosis:

Post-inflammatory hypopigmentation.

Treatment plan:

Sunscreen and moisturizer.

Regarding follow up:

One month.


Was this answer helpful?

 | 

Thank you doctor,

Just to clarify, do you mean that if the patches are caused by the cream, then it will likely fade with the given time? Also, what would be the recommended medicines in the case that it does not fade?

Dr. Megha Kakani

Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

Yes, if it is because of medicine it will fade with time. In case, if it does not fade then it is unlikely that it is because of medicine. In case, if it does not fade then start using Tacrolimus cream 0.03%. Apply at night.


Was this answer helpful?

 | 

Related Questions:
Surgical Management of Vitiligo
Is it safe to use NB-UVB lamp for penile vitiligo?
My skin was damaged after using cortisone cream. How to heal it?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


White patches developed on spots where corticosteroid was applied. Is it vitiligo?

Query: Hi doctor, My daughter has skin lesions that started last year. They are on one side of the body. Initially, she got eczema kind small red rashes for which we applied Corticosteroid and later we observed whitish patches developing on those spots. Initially, the GP thought it could be tinea versicolo...  Read Full »

My skin tone differs in my body. How to even it?

Query: Hi doctor, My skin is not clear, and I have my skin with different colors. I drink a lot of soda. Do I have the skin color due to drinking soda? How can I clear it? Please suggest.  Read Full »

What is the skin patch on my lip that gets white and dries out?

Query: Hello doctor, I have had this patch of skin above my top lip for the past couple of weeks. It has not worsened or disappeared. It is white and dries out. I have been putting on ointments but nothing seems to improve it. It does not have bumps.  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.